Now showing items 1-8 of 8
Combined NMDA Inhibitor Use in a Patient With Multisubstance-induced Psychotic Disorder
: Novel psychoactive substance use is a major social concern. Their use may elicit or uncover unpredictably as yet undescribed clinical pictures. We aimed to illustrate a multisubstance use case indistinguishable from ...
The potential utility of some legal highs in CNS disorders
Over the last decade there has been an explosion of new drugs of abuse, so called legal highs or novel psychoactive substances (NPS). Many of these abused drugs have unknown pharmacology, but their biological effects can ...
Drops of Madness? : Recreational misuse of Tropicamide collyrium: early warning alerts from Russia and Italy
Tropicamide is an antimuscarinic drug usually prescribed as an ophthalmic solution to induce short-term mydriasis and cycloplegia. Over the last 2 years, tropicamide has been reported in both Russia and Italy to be ...
Suspected and confirmed fatalities associated with mephedrone (4-methylmethcathinone, meow meow) in the United Kingdom
Background: International media have been reporting about fatalities allegedly related to mephedrone, a popular recreational stimulant, but now a proportion of them have been confirmed. We aimed here at analyzing information ...
Deaths of opiate/opioid misusers involving dihydrocodeine, UK, 1997 - 2007
Although its effectiveness is somewhat controversial, it appears that dihydrocodeine (DHC) is still prescribed in the UK as an alternative to both methadone and buprenorphine for the treatment of opiate addiction. Purpose ...
'Bundle of fun' or 'bunch of problems'? : Case series of khat-related deaths in the UK
Twenty million people worldwide use khat (Catha edulis). Previously confined to Eastern Africa and Arabia, consumption is spreading to other regions. Chewing khat leaves releases the stimulants cathinone and cathine. Khat ...
Near-death states reported in a sample of 50 misusers
Increase in recreational ketamine use may be a cause for concern. We aimed here at assessing, in a sample of ketamine misusers, concordance between the typical near-death experience (NDE) features and the on-drug psychoactive ...
Clinical handover incident reporting in one UK general hospital
To determine the prevalence and characteristics of clinical handover incidents that occurred across a medium-size UK hospital.